Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 248, NWS Little Rock, AR

November 14, 2007Lonoke County, White County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Nov 14, 2007, 2:41 PM CST for Lonoke County, White County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 2:41 PM CST (20:41 UTC)
Expired
Nov 14, 2007, 3:30 PM CST
In force
49 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Lonoke County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 45 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 2:23 PM CST, 18 minutes earlier.

Area forecast discussion, Nov 14, 2:23 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
223 PM CST WED NOV 14 2007

.DISCUSSION...
SURFACE ANALYSIS PLACES FRONTAL BOUNDARY FROM NEAR NEWPORT...TO
JUST EAST OF RUSSELLVILLE...TO NEAR MENA...AND MAKING STEADY
PROGRESS. CONVECTION HAD BEEN SLOW TO GET STARTED...BUT ONCE TEMPS
GOT INTO THE MID 70S...DEVELOPMENT HAPPENED PRETTY QUICKLY.
SHOWERS/STORMS WILL REMAIN POSSIBLE ALONG AND AHEAD OF THE FRONT
LATE THIS AFTERNOON AND INTO THIS EVENING. COULD BE AN ISOLATED
STRONG STORM...GIVEN INSTABILITY OUT AHEAD OF THE FRONT.

FRONT AND ITS ASSOCIATED CONVECTION WILL EXIT THE FORECAST AREA
BY LATE THIS EVENING...WITH COLDER AIR MOVING INTO THE REGION.
SOME VALLEY AREAS OF THE FAR NORTHWEST WILL APPROACH THE FREEZING
MARK BY EARLY THURSDAY MORNING...BUT ELSEWHERE...READINGS WILL REMAIN IN
THE MID 30S TO MID 40S.

TEMPS WILL BE MUCH CLOSER TO NORMAL ON THURSDAY...AS CLOUDS CLEAR
OUT AND COLD CANADIAN HIGH PRESSURE MOVES INTO THE REGION ON
NORTHWESTERLY FLOW ALOFT. THURSDAY NIGHT...MOST AREAS WILL HAVE A
DECENT SHOT AT FROST AND FREEZING...AS WINDS BECOME LIGHT TO NEAR
CALM. FOR THIS REASON...HAVE ISSUED A FREEZE WATCH FOR MOST OF OUR
COUNTIES FOR LATE THURSDAY NIGHT/EARLY FRIDAY MORNING.

TEMPERATURES WILL SLOWLY MODERATE BY THE WEEKEND...AS HIGH
PRESSURE HEADS EAST AND RETURN FLOW SETS UP. NEXT SYSTEM TO HAVE
AN AFFECT ON THE AREA LOOKS TO BE CUTOFF LOW CURRENTLY OFF BAJA
CALIFORNIA. MODELS WANT TO BRING THE SYSTEM ACROSS THE DESERT
SOUTHWEST INTO NORTH TEXAS. AT BEST...IT COULD BRING A SLIGHT
CHANCE OF SHOWERS/STORMS TO THE SOUTH AND CENTRAL ON SUNDAY BEFORE
EITHER DAMPENING OUT OR RETROGRADING.

NEXT SYSTEM OF SIGNIFICANCE WOULD BE A COLD FRONT APPROACHING FROM
THE PLAINS BY LATE TUESDAY INTO WEDNESDAY. UPPER FLOW WILL BE
AMPLIFYING...WITH RIDGING DEVELOPING OVER THE EASTERN CONUS AND
TROUGHING DEVELOPING OVER THE WESTERN CONUS. SOUTHWESTERLY
FLOW...ALONG WITH LEFTOVER UPPER LOW OR TROUGH /DEPENDING ON IF IT
RETROGRADES OR DAMPENS/...WILL INTERACT WITH THE APPROACHING FRONT
AND ALLOW FOR A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS.
RIDGING OVER THE SOUTHEAST CONUS COULD ACT TO SLOW THE FRONT DOWN OR
STALL IT OUT...WHICH WOULD MEAN THAT THESE HIGHER RAIN CHANCES WOULD
CONTINUE BEYOND THE END OF THE CURRENT FORECAST PERIOD...AND INTO
THE THANKSGIVING HOLIDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     36  55  33  58 /  20   0   0  10
CAMDEN AR         42  64  31  62 /  20   0   0  10
HARRISON AR       34  52  30  52 /  10   0   0  10
HOT SPRINGS AR    40  61  32  61 /  20   0   0  10
LITTLE ROCK   AR  41  61  33  61 /  20   0   0  10
MONTICELLO AR     46  62  33  64 /  30   0   0  10
MOUNT IDA AR      40  60  30  61 /  10   0   0  10
MOUNTAIN HOME AR  35  53  29  55 /  10   0   0  10
NEWPORT AR        37  57  35  60 /  20   0   0  10
PINE BLUFF AR     44  63  34  63 /  20   0   0  10
RUSSELLVILLE AR   34  59  29  58 /  10   0   0  10
SEARCY AR         39  60  32  57 /  20   0   0  10
STUTTGART AR      42  60  35  60 /  20   0   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PULASKI-SALINE-
SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-YELL.
&&

SHORT / LONG TERM...57
Hazardous weather outlook, Nov 14, 5:00 AM CST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST WED NOV 14 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
500 AM CST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL PUSH THROUGH THE REGION FROM THE NORTHWEST TODAY.
THIS WILL TRIGGER THE DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORMS. A FEW SEVERE THUNDERSTORMS COULD DEVELOP THIS
AFTERNOON IN PARTS OF CENTRAL AND SOUTHERN ARKANSAS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ABOUT THE
SOUTHEAST HALF OF ARKANSAS THIS AFTERNOON AND EVENING. THIS IS OVER
AN AREA SOUTH OF A LINE FROM FROM NEAR AUGUSTA...TO CONWAY...TO
MOUNT IDA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS
ALTHOUGH SOME LARGE HAIL COULD BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MUCH COOLER WEATHER WILL FOLLOW THE FRONT...WITH A FREEZE POSSIBLE
IN MUCH OF THE STATE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN PARTS OF CENTRAL
AND SOUTHERN ARKANSAS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

38/29

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 1:47 PM CSTFreeze WatchLZKBaxter, Bradley, Calhoun, Clark, Cleburne, Cleveland and 23 more15 hr
Nov 14, 2:33 PM CSTSevere Thunderstorm WarningLZKPulaski, Saline42 min
Nov 14, 3:15 PM CSTSevere Thunderstorm WarningLZKPrairie45 min
Nov 14, 3:18 PM CSTSevere Thunderstorm WarningLZKLonoke, Pulaski42 min
Nov 14, 3:36 PM CSTSevere Thunderstorm WarningLZKMonroe, Woodruff39 min
Nov 14, 4:43 PM CSTSevere Thunderstorm WarningLZKArkansas, Desha, Jefferson, Lincoln47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.